Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Depo Provera... Is it REALLY evil??
|Synergie - Sun Jun 12, 2005 10:46 pm|
I have been on Depo Provera for about a year now... and yes I have read all the horror stories on the net. Truth is, I have not had any of the 'bad' side effects... Just the one seemingly good side effect: For about 10 months now, I have had no periods. Trust me I am NOT complaining! It's like freedom! But I am wondering if this could be harmful to my body in the long run? Is there any reason to give the body a break and go off depo provera for awhile??
|Theresa Jones, RN - Tue Jun 14, 2005 4:37 am|
Although there is some controversy about Depo Provera one must weigh the benefits verses the risk. Some women do quite well with this contraceptive and experience few adverse effects. According to some of the research that I have seen, (inquire with your physician about accuracy) the recommended time for injections is 2 years due to a questionable relationship regarding bone loss etc.
|mshella25 - Mon Aug 01, 2005 5:24 pm|
About a month and a half ago i got the depo shot and it seems like I've been really depressed since then.Could it be the shot and if it is what can i do about it now? [/quote][/i][/b]
|Theresa Jones, RN - Tue Aug 02, 2005 6:37 am|
Alterations or changes in levels of hormones may trigger a depressive state. I would urge you to contact your physician and have him/her evaluate if the Depo-Provera is the culprit. If so, you may want to use another form of birth control to avoid this adverse effect.
|Gracey - Tue Aug 02, 2005 2:59 pm|
Hello! I was on Depo for over 3 years, yes I loved not having a period too! Then I started to have spotting, I was told that happens with Depo. Then I started basically bleeding the whole month with maybe 2-3 days off. I was taken off of Depo to see if it would stop, it didn't. I was put on 2 different levels of hormone patch, and the pill, which didn't work. We couldn't even get a Pap Smear because I was bleeding all the time. So after 6 months I ended up having a D&C, & Endometrial Ablation (EA). It has now been a year since my EA, and I'm still not normal, I bleed every 18 days...but that's another story.
Yes, Depo is great, but I don't think it's forever... Take care! BTW I was 37 when this started.
|lottiesteele - Thu Aug 04, 2005 6:49 am|
i myself have had problems regaining my fertility, it takes longer than a year for most people although doctors say less. i myself would advise you not to use depo if you are planning fo children at anytime in your life as it is a long process in re gaining fertility 19month for me so far. i used to think it was great.. now trying to concieve i want to shout from the roof tops
"DON'T GO ON IT!!!"
so many people are in this situation it should be banned :cry:
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.